Nebraska, 2019Flooding in Nebraska, May 27 to 31, 2019
May 27 to 31, 2019 · NWS GID · 11 events in 11 counties and zones
Widespread flooding of low-lying areas, fields, creeks, and rivers continued. A large area of heavy rain fell due to multiple thunderstorm episodes on the nights of the 26th and 27th, and resulted in 3 to 5 inch totals over much of south central Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread flooding of low-lying areas, fields, creeks, and rivers continued. A large area of heavy rain fell due to multiple thunderstorm episodes on the nights of the 26th and 27th, and resulted in 3 to 5 inch totals over much of south central Nebraska. The swath of greatest rainfall amounts extended from Alma to Hastings to Columbus. This swath was surrounded by rainfall totals of 1 to 2 inches. The highest amounts were 5.43 inches at Harvard, 5.29 near Clay Center, and 5.09 near Hampton. This heavy rain, and the flooding that resulted, occurred just 2 months after the devastating floods that occurred in March. Some of the same areas were affected again.
Numerous gravel roads remained impassable due to floodwaters from creeks and rivers. Some paved roads were also impacted, including parts of U.S. Highway 30 near Overton, where water was standing in portions of the eastbound lanes. Highway 5 also remained closed north of Deshler due to flooding on the Little Blue River. By this date, floodwater had receded on U.S. Highway 81 in Polk county and U.S. Highway 6 in Clay county, and both highways were open. The following is a summary of the creeks and rivers in south central Nebraska that rose to above minor flood stage. Silver Creek crested on the 28th and 29th. Prairie Creek crested on the 29th. The Little Blue River crested at Deweese on the 27 and 28th, Deshler on the 28th, and Hebron on the 29th. The Republican River crested at Riverton on the 27th and again on the 28th, after a brief dip below flood stage. Spring Creek and Buffalo Creek near Overton crested on the 29th and 30th. Elm Creek near the town of Elm Creek crested on the 28th and 29th. Moderate flooding occurred on the Thompson Creek at Riverton and it crested on the 28th. Moderate flooding also occurred at Guide Rock with the Republican River cresting on the 28th as well. There are no gauges in south central Nebraska on the Big Blue River, or the West Fork of the Big Blue. These rivers remained in flood through the 30th and probably crested on the 28th and 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 26, 5:38 PM CST, 6 hours 22 minutes earlier.
Area forecast discussion, May 26, 5:38 PM CST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
638 PM CDT Sun May 26 2019
.SHORT TERM...(This evening through Monday)
Issued at 400 PM CDT Sun May 26 2019
Tonight:
The concern for today continues to be the chance for strong to
severe thunderstorms this evening and overnight across the area.
Thunderstorms have already begun in eastern Colorado and western
Kansas and this activity is expected to expand northward and move
through the area this evening and overnight...possibly in a couple
of waves. The latest HRRR runs 18/19z and the 18z NAMnest all hint
at an earlier start time than we have been thinking for some time.
Over the past day and throughout this morning, the main show
looked to begin near to just after 00z. The latest high-res runs
show development in the 22-23z time frame in western sections of
the area from Dawson County south. Time will tell, but this
certainly is a possibility is a change from earlier thinking.
Believe that hail and wind is the primary threat from the first
activity, but feel that storms will develop into a line downstream
of western KS which will cause wind to be the primary threat later
this evening and overnight. A secondary line of storms may develop
and move across the area during the overnight hours behind the
first wave. Uncertainty in this due to model disagreement, but is
possible.
A tornado cannot be ruled out, but should be confined to areas
south of the NE/KS border. The main threat will be strong winds
and hail.
In addition to those concerns heavy rainfall and with the main
line of storms and any additional overnight storms could cause
flooding across the area. The most likely area to see flooding is
the saturated south and southeastern sections of the area. Kept
the Flash Flood Watch and added Webster, Nuckolls, Thayer and
Fillmore counties to it. Those areas showed the most saturated
antecedent conditions for the month of May and especially in the
last 7 days. The Watch goes through 12z.
Monday:
Preciptiation should exit the area by sunrise as the upper
disturbance driving tonights activity moves off to the northeast.
The main trough and upper disturbance will continue to round the
base of the trough and move towards the central Plains for Monday.
As this disturbance approaches lee cyclogenesis will increase and
the surface low will develop in eastern Colorado. There are a
couple of questions with how this will evolve though...especially
the location/placement of the dryline and warm front. Will the
warm front be draped across central NE or near the SD border. All
questions to be answered and they will impact how Monday will pan
out. Am slightly concerned that something could develop off the
dryline west of Hwy 183 and track northeast across the area. This
could be more discrete activity, but it could also not occur at
all. Monday is expected to be dry through the early afternoon and
then it is conditional for the remainder of the day/night. Stay
tuned.
.LONG TERM...(Tuesday through Sunday)
Issued at 400 PM CDT Sun May 26 2019
Tuesday:
The upper low/trough has continued to slow its exit from the area.
The main disturbance is slower to eject out to the north...thus
slowing the departure of surface low and associated fronts. The
dry line looks to set up somewhere near Hwy 281 and this could be
the right scenario for thunderstorms with discrete propagation,
thus promoting supercells and potentially tornadoes. This is a day
to watch. Think this will be an earlier show as the initiation
will begin in the forecast area before exiting to eastern Nebraska
and eastern Kansas.
Wednesday - Sunday:
A period of drier and cooler weather is expected Wednesday behind
the cold front Tuesday night. Highs will be in the 60s before
rising back in to the 70s and 80s for the weekend. Brief
northwesterly flow will become zonal-ish as numerous ripples/weak
disturbances move across the heart of the country. Thunderstorm
potential returns Friday through Sunday. There are discrepancies
with the details of these ripples, so difficult to discern much
more than that.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday)
Issued at 638 PM CDT Sun May 26 2019
The first 12 hours of this forecast is fairly messy. A line of
convection is ongoing and is expected to impact both terminals
within the next few hours. Ceilings are expected to become MVFR
with the precipitation and during the thunderstorm winds could
gust to near 40kts. There could be a couple rounds of
thunderstorms and thus have prevailing thunderstorms or VCTS
through most of the next 12 hours. By 12z, precipitation should
end and be off to the east/northeast. Ceilings may drop back down
to MVFR, but have kept VFR for now. Winds are expected to become
more southerly during the day tomorrow.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Monday morning for NEZ077-085>087.
KS...Flash Flood Watch through Monday morning for KSZ005>007-017>019.
&&
SHORT TERM...Billings Wright
LONG TERM...Billings Wright
AVIATION...Billings Wright
Hazardous weather outlook, May 26, 11:19 PM CST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1219 AM CDT Mon May 27 2019
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271100-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1219 AM CDT Mon May 27 2019
This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.
.DAY ONE...Overnight.
Widespread thunderstorm activity will continue within the outlook
area overnight, but while gradually ending from west-to-east, and
most areas storm-free by sunrise. While the threat for severe
storms has diminished considerably from earlier in most areas,
strong storms with small hail and gusty winds to at least 40 MPH
remain possible. A somewhat greater threat for severe storms with
wind gusts to around 60 MPH will exist through around 2 or 3 AM
in Osborne, Mitchell and Jewell counties in Kansas, where a
Severe Thunderstorm Watch is in effect.
The entire outlook area could see more localized heavy rainfall
overnight, with some spots perhaps measuring roughly another 1
inch between midnight and sunrise. This could result in new
flooding concerns, or worsen flooding already ongoing. A Flash
Flood Watch remains in effect overnight for southern portions of
the outlook area. In addition, small parts of the area are under
areal Flood Advisories or river Flood Warnings. Please refer to
these specific Watch, Warning and Advisory statements for more
details regarding flooding concerns.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A very active weather pattern will keep several thunderstorm
chances in the forecast Monday through Tuesday night, and then
again Friday through Saturday.
There is a decent chance that some storms will be severe,
especially Monday evening, and then again Tuesday afternoon and
evening. On Monday evening, the highest chances for severe storms
currently appears to favor Nebraska portions of the area. On
Tuesday afternoon and evening, the most favored area for possible
severe storms should focus near and especially east of the
Highway 281 corridor. On both Monday and Tuesday, large hail and
damaging winds will be the main severe weather threats, but
especially Tuesday afternoon and evening will need monitored for
the possibility of a few tornadoes as well.
In addition, small parts of the area will remain under areal
Flood Advisories or river Flood Warnings into at least Monday.
Please refer to these specific Warning and Advisory statements
for more details regarding flooding concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is unlikely through the rest of the night, but
any reports of possible hail, high winds or flooding would be
appreciated, along with any measured rainfall amounts over 2
inches.
&&
More information may be obtained at the following web page:
https://www.weather.gov/hastings
Pfannkuch
In the hours before
Local storm report, May 26, 10:36 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1136 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HEAVY RAIN 2 SE GRAND ISLAND 40.90N 98.34W
05/26/2019 M2.33 INCH HALL NE TRAINED SPOTTER
UNOFFICIAL RAIN TOTAL SO FAR FROM NEAR SOUTH
LOCUST AND STOLLEY PARK ROAD.
&&
PFANNKUCHLocal storm report, May 26, 10:38 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1138 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG PLAINVILLE 39.23N 99.30W
05/26/2019 ROOKS KS EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
PLAINVILLE TO SPECIFY AS NON-THUNDERSTORM
EVENT ASSOCIATED WITH WAKE LOW. EMERGENCY
MANAGER REPORTED WINDS OF AT LEAST 50 MPH IN
PLAINVILLE FROM 800-820 PM. NUMEROUS TREE
LIMBS DOWN AROUND TOWN, OF UNKNOWN DIAMETER.
A CARPORT WAS DAMAGED ON THE SOUTH SIDE OF
TOWN.
&&
PFANNKUCHLocal storm report, May 26, 10:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1141 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM NON-TSTM WND DMG OSBORNE 39.44N 98.70W
05/26/2019 OSBORNE KS TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
OSBORNE TO SPECIFY AS NON-THUNDERSTORM EVENT
ASSOCIATED WITH WAKE LOW. SPOTTER REPORTED
GUSTY WINDS FROM APPROXIMATELY 7:45 PM
THROUGH 8:20 PM, PEAKING WITH AN ESTIMATED
60 MPH GUST AROUND 8:10 PM. PHOTO SHOWED
TREE DAMAGE IN TOWN. REPORT WAS VIA
FACEBOOK.
&&
PFANNKUCHLocal storm report, May 26, 10:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 SW UPLAND 40.28N 98.95W
05/26/2019 FRANKLIN NE LAW ENFORCEMENT
LAW ENFORCEMENT AND SPOTTERS REPORTED ONE
FARMSTEAD HAD OUTBUILDING AND POWER LINE
DAMAGE. ANOTHER FARMSTEAD TO ITS WEST HAD
NOTABLE TREE DAMAGE. THERE WAS ALSO AT LEAST
ONE PIVOT OVERTURNED. TIME IS ESTIMATED FROM
RADAR.
0800 PM NON-TSTM WND GST 8 NNE CODELL 39.31N 99.12W
05/26/2019 M70 MPH ROOKS KS MESONET
PERSONAL WEATHER STATION MEASURED PEAK GUST
OF 70 MPH ASSOCIATED WITH WAKE LOW EVENT. A
FEW REPORTS OF WIND DAMAGE IN THE AREA.
0800 PM NON-TSTM WND DMG PLAINVILLE 39.23N 99.30W
05/26/2019 ROOKS KS EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
PLAINVILLE TO SPECIFY AS NON-THUNDERSTORM
EVENT ASSOCIATED WITH WAKE LOW. EMERGENCY
MANAGER REPORTED WINDS OF AT LEAST 50 MPH IN
PLAINVILLE FROM 800-820 PM. NUMEROUS TREE
LIMBS DOWN AROUND TOWN, OF UNKNOWN DIAMETER.
A CARPORT WAS DAMAGED ON THE SOUTH SIDE OF
TOWN.
0810 PM NON-TSTM WND DMG OSBORNE 39.44N 98.70W
05/26/2019 OSBORNE KS TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
OSBORNE TO SPECIFY AS NON-THUNDERSTORM EVENT
ASSOCIATED WITH WAKE LOW. SPOTTER REPORTED
GUSTY WINDS FROM APPROXIMATELY 7:45 PM
THROUGH 8:20 PM, PEAKING WITH AN ESTIMATED
60 MPH GUST AROUND 8:10 PM. PHOTO SHOWED
TREE DAMAGE IN TOWN. REPORT WAS VIA
FACEBOOK.
0915 PM HEAVY RAIN MINDEN 40.50N 98.95W
05/26/2019 M2.17 INCH KEARNEY NE PUBLIC
UNOFFICIAL RAIN GAUGE...RELAYED VIA HAM
RADIO.
0927 PM FLOOD 1 E GRAND ISLAND 40.92N 98.34W
05/26/2019 HALL NE BROADCAST MEDIA
REPORT OF STREET FLOODING AT THE
INTERSECTION OF LOCUST AND 1ST STREET, WAS
ABLE TO BE SEEN ON YANCEY TOWER CAMERA ON
THE KSNB SITE.
1135 PM HEAVY RAIN 2 SE GRAND ISLAND 40.90N 98.34W
05/26/2019 M2.33 INCH HALL NE TRAINED SPOTTER
UNOFFICIAL RAIN TOTAL SO FAR FROM NEAR SOUTH
LOCUST AND STOLLEY PARK ROAD.
&&Special weather statement, May 26, 11:36 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
1236 AM CDT Mon May 27 2019
KSZ005>007-017>019-270615-
Rooks KS-Jewell KS-Phillips KS-Smith KS-Osborne KS-Mitchell KS-
1236 AM CDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MITCHELL...EASTERN
ROOKS...SOUTHWESTERN JEWELL...SMITH...OSBORNE AND SOUTHEASTERN
PHILLIPS COUNTIES UNTIL 115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainville to 10 miles north of Russell to
7 miles west of Dorrance. Movement was northeast at 55 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Plainville, Smith Center, Osborne, Downs, Kensington, Cawker City,
Glen Elder, Natoma, Tipton, Kirwin, Woodston, Gaylord, Alton, Portis,
Hunter, Athol, Harlan, Cedar, Victor and Codell.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
LAT...LON 3913 9927 3918 9937 3995 9900 3970 9846
3922 9809 3922 9849 3913 9849
TIME...MOT...LOC 0536Z 204DEG 49KT 3921 9926 3903 9888 3881 9873
HeinleinLocal storm report, May 26, 11:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1241 AM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM NON-TSTM WND DMG ORD AIRPORT 41.62N 98.95W
05/26/2019 VALLEY NE ASOS
DELAYED REPORT OF 53 MPH PEAK GUST ALONG
EDGE OF LIGHT RAIN SHOWERS...LIKELY
ASSOCIATED WITH WAKE LOW EVENT.
&&
PFANNKUCHFlood, Franklin
- When
- May 27, 12:00 AM CST to 3:00 PM CST
- Where
- Franklin County, 2.52 mi ESE of Riverton to 3.89 mi SSW of Campbell
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.086, -98.726
Heavy rainfall caused the flooding of area creeks, including the Thompson Creek, and portions of the Republican River. County roads in the area and bridges crossing the waterways were affected. Buildings in Riverton were threatened by rising waters of Thompson Creek. The Thompson Creek gauge at Riverton crested at 13.27 feet the morning of May 27th, and that was the 2nd highest crest on record. The Republican River gauge at Riverton crested at 9.45 feet the morning of the 27th, and that was the 2nd highest crest on record.
Flood, Harlan
- When
- May 27, 5:00 AM CST to 10:00 PM CST
- Where
- Harlan County, 9.26 mi SSE of Stamford to 6.96 mi WSW of Harlan Co Res
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.002, -99.528
Numerous county roads across the area were impacted by heavy rainfall and the flooding of the Prairie Dog Creek. Bridges crossing the creek were under water. Prairie Dog Creek rising into minor flood stage is rare. The last time Prairie Dog Creek flooded at the Woodruff gauge was September of 1977. For this event, Prairie Dog Creek crested at 22.1 feet (flood stage is 21 feet), and that was the 6th highest crest on record.
Flood, Webster
- When
- May 27, 6:00 AM CST to May 29, 9:00 PM CST
- Where
- Webster County, 4.13 mi WSW of Inavale to 5.09 mi ENE of Inavale
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.086, -98.726
Heavy rainfall caused the flooding of area creeks and the Republican River. Numerous rural roads and bridges were under water. The Republican River gauge near Guide Rock crested at 15.12 feet the afternoon of the 28th, and that was the 2nd highest crest on record.
Flood, Adams
- When
- May 27, 6:00 AM CST to 1:00 PM CST
- Where
- Adams County, 9.78 mi NNE of Hastings to 6.99 mi NNE of Hastings
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.699, -98.278
Heavy rainfall across the area resulted in the flooding of the West Fork of the Big Blue River in eastern Adams County. Portions of Showboat Road near the river, which runs along the east edge of Hastings, was covered in several inches of water.
Flood, Clay
- When
- May 27, 6:00 AM CST to May 29, 5:00 PM CST
- Where
- Clay County, 1.35 mi NNW of Trumbull to 1.8 mi N of Sutton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.699, -98.278
Heavy rainfall resulted in widespread flooding across much of Clay County. School Creek, the Big Blue and West Fork of the Big Blue Rivers were all out of their banks. The town of Sutton was affected by the flooding of the School Creek, and Highway 6 just south-southeast of Saronville was closed due to water over the road. Numerous rural roads and bridges were under water.
Flood, Polk
- When
- May 27, 7:00 AM CST to May 31, 1:00 PM CST
- Where
- Polk County, 10.82 mi NNW of Osceola to 9.8 mi NNE of Shelby
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 41.332, -97.598
Heavy rainfall resulted in widespread flooding across Polk County. Clear Creek, Davis Creek and the Big Blue River were all out of their banks. The Clear Creek gauge, located in rural portions of Polk County north of Shelby, crested at 8.23 feet the afternoon of the 28th, and that was the 4th-highest crest on record. Numerous rural roads and bridges were covered in water. Due to the Davis Creek flooding, water covered a portion of Highway 81/92 just outside the west side of Osceola and threatened the highway as well as homes and property on the east side of town. To keep people from driving into Osceola, Highway 81/92 was closed approximately 3 miles east of town.
Flood, York
- When
- May 27, 7:00 AM CST to May 31, 5:00 PM CST
- Where
- York County, 1.78 mi NW of Arborville to 2.02 mi SSW of Henderson
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.047, -97.826
Heavy rainfall resulted in flooding along area creeks and rivers across York County, including Lincoln Creek and the West Fork of the Big Blue River. Numerous rural roads and bridges were covered with water. A camp located just south of McCool Junction was inaccessible for multiple days.
Flood, Fillmore
- When
- May 27, 7:00 AM CST to May 30, 5:00 AM CST
- Where
- Fillmore County, 8.07 mi NW of Grafton to 8.27 mi NE of Exeter
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.699, -97.825
Heavy rainfall resulted in flooding along area creeks and rivers across northern portions of Fillmore County, including School Creek and the West Fork of the Big Blue River. Some rural roads and bridges were covered with water.
Flood, Hamilton
- When
- May 27, 7:00 AM CST to May 29, 10:00 PM CST
- Where
- Hamilton County, 2.49 mi WSW of Phillips to 7.46 mi SW of Giltner
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.888, -98.265
Heavy rainfall resulted in widespread flooding across Hamilton County. Lincoln Creek, the Big Blue and West Fork of the Big Blue were all out of their banks. Numerous rural roads and bridges were under water.
Flood, Merrick
- When
- May 27, 7:00 AM CST to May 30, 10:00 AM CST
- Where
- Merrick County, 2.22 mi SE of Clarks to 3.74 mi SSW of Chapman
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.174, -97.826
Heavy rainfall resulted in widespread flooding of area creeks across Merrick County, including the Prairie and Silver Creeks. Numerous rural roads and bridges were under water. Due to the flooding of the Silver Creek, there were voluntary home evacuations on the west-southwest side of the town of Silver Creek. Prairie Creek crested at 9.52 feet in the mid-morning hours of May 29th, and that was the 4th highest crest on record. Silver Creek crested at 9.65 feet the morning of May 29th, and that was a new record crest.
Flood, Dawson
- When
- May 28, 7:00 AM CST to May 31, 4:00 AM CST
- Where
- Dawson County, 5.83 mi SE of Overton to 4.92 mi S of Overton
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.683, -99.438
Heavy rainfall resulted in widespread flooding of the Buffalo and Spring Creeks areas in central and southeastern Dawson County. Numerous county roads were affected, along with bridges crossing the creeks. Areas in and around Overton were most affected, as extensive flooding of Buffalo Creek affected mainly the north and east portions of town, and water was over parts of the eastbound lanes of Highway 30. To the south of Overton, near the Interstate 80 interchange, Spring Creek running out of its banks caused the flooding and closure of a truck stop, due to at least a few feet of water over the property. The road leading from Interstate 80 to Overton was also covered in water.
Spring Creek crested at 8.74 feet in the early morning hours of May 29th, and that was the 3rd highest crest on record. Buffalo Creek crested at 11.33 feet just after midnight CDT on May 30th, and that was the 2nd highest crest on record.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Ohio, May 27 to 28, 20192 deaths · 176 injured · $582 million · EF4 · 39 events
- Tornadoes and Flash Flood in Indiana, May 27, 20192 injured · $25,000 · EF3 · 18 events
- Tornadoes and Flash Flooding in Iowa, May 27, 2019EF3 · 5 events
- Tornadoes and Hail in Indiana, May 27, 20191 injured · $281,000 · EF2 · 18 events
- Tornadoes and Flash Flooding in Nebraska, May 27, 2019$805,000 · EF1 · 52 events
- Rip Current in Alabama, May 27, 20191 death · 1 event
- Tornadoes and Damaging Wind in Iowa, May 27, 2019$2.0 million · EF1 · 6 events
- Flash Flooding and Flooding in South Dakota, May 27 to 31, 2019$1.3 million · 12 events
- Tornado and Hail in Nebraska, May 27 to 28, 2019$1.1 million · EF0 · 9 events
- Flooding in Iowa, May 27 to 31, 2019$1.0 million · 8 events
- Tornadoes and Flood in Minnesota, May 27, 2019$240,000 · EF0 · 5 events
- Flood and Hail in Kansas, May 27, 2019$100,000 · 2.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831140, 831642, 831143, 831657, 831659, 831640, 831646, 831654, 831656, 831667, 831134.